Alert archive / Nevada / Wind Advisories in 2016
Wind Advisory 36, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 15, 2016, 2:28 PM PST for 5 counties in Nevada. It took effect at Dec 15, 2016, 8:00 PM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2016, 2:28 PM PST (22:28 UTC)
- In effect from
- Dec 15, 2016, 8:00 PM PST
- Expired
- Dec 16, 2016, 12:57 PM PST
- In force
- 17 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2329 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021 WWUS75 KLKN 152228 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 228 PM PST THU DEC 15 2016 ...STRONG AND GUSTY WINDS IMPACT CENTRAL NV THROUGH TOMORROW... NVZ037-160630- /O.NEW.KLKN.WI.Y.0036.161216T0400Z-161216T1800Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF AUSTIN, AUSTIN SUMMIT, EUREKA, DIAMOND VALLEY, AND PINTO SUMMIT 228 PM PST THU DEC 15 2016 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST FRIDAY. * TIMING...TONIGHT THROUGH TOMORROW MORNING. * WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH GUSTS UP TO 45 MPH IN SOME VALLEYS AND SUMMITS * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ035-160630- /O.NEW.KLKN.WI.Y.0036.161216T0500Z-161216T2100Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF ELY, RUTH, MCGILL, CONNORS PASS, AND GREAT BASIN NATIONAL PARK 228 PM PST THU DEC 15 2016 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM PST FRIDAY. * TIMING...TONIGHT THROUGH TOMORROW NIGHT. STRONGEST VALLEY WINDS ARE EXPECTED BY TOMORROW MORNING. * WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH GUSTS UP TO 45 MPH IN SOME VALLEYS AND SUMMITS * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. DRIFTING OR BLOWING SNOW POSSIBLE ON SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ040-041-160630- /O.NEW.KLKN.WI.Y.0036.161216T1200Z-161217T0600Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF TONOPAH, ROUND MOUNTAIN, DUCKWATER, AND CURRANT SUMMIT 228 PM PST THU DEC 15 2016 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST FRIDAY. * TIMING...TOMORROW MORNING THROUGH TOMORROW EVENING. STRONGEST VALLEY WINDS ARE EXPECTED BY TOMORROW AFTERNOON. * WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH GUSTS UP TO 45 MPH IN SOME VALLEYS AND SUMMITS * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
054 WWUS75 KLKN 161009 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 209 AM PST FRI DEC 16 2016 ...STRONG AND GUSTY WINDS IMPACT CENTRAL NV TODAY... NVZ037-161800- /O.CON.KLKN.WI.Y.0036.000000T0000Z-161216T1800Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 209 AM PST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING ABOVE 1500 FEET... * TIMING...TODAY'S MORNING. * WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH GUSTS UP TO 45 MPH IN SOME VALLEYS AND SUMMITS * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ035-162100- /O.CON.KLKN.WI.Y.0036.000000T0000Z-161216T2100Z/ WHITE PINE COUNTY- 209 AM PST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON ABOVE 1500 FEET... * TIMING...TODAY THROUGH TONIGHT. STRONGEST VALLEY WINDS ARE EXPECTED BY THE MORNING. * WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH GUSTS UP TO 45 MPH IN SOME VALLEYS AND SUMMITS * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. DRIFTING OR BLOWING SNOW POSSIBLE ON SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ040-041-170415- /O.CON.KLKN.WI.Y.0036.161216T1200Z-161217T0600Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 209 AM PST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 1500 FEET... * TIMING...TODAY THROUGH THIS EVENING. STRONGEST VALLEY WINDS ARE EXPECTED BY THE AFTERNOON. * WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH GUSTS UP TO 45 MPH IN SOME VALLEYS AND SUMMITS * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
184 WWUS75 KLKN 161713 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 913 AM PST FRI DEC 16 2016 ...STRONG AND GUSTY WINDS IMPACT CENTRAL AND EASTERN NV TODAY... NVZ033-170000- /O.EXB.KLKN.WI.Y.0036.000000T0000Z-161217T0000Z/ SOUTHEASTERN ELKO COUNTY- 913 AM PST FRI DEC 16 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING...TODAY THROUGH THIS EVENING. STRONGEST VALLEY WINDS ARE EXPECTED THROUGHOUT THE AFTERNOON. * WINDS...GUSTS UP TO 55 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ039-162100- /O.EXA.KLKN.WI.Y.0036.000000T0000Z-161216T2100Z/ SOUTH CENTRAL ELKO COUNTY- 913 AM PST FRI DEC 16 2016 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * TIMING...THROUGH MID-AFTERNOON. * WINDS...GUSTS UP TO 55 MPH IN THE VALLEYS WITH STRONG DOWNSLOPE WINDS NEAR THE RUBY MOUNTAINS. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. DRIFTING OR BLOWING SNOW POSSIBLE ON SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ037-161815- /O.CON.KLKN.WI.Y.0036.000000T0000Z-161216T1800Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 913 AM PST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING ABOVE 1500 FEET... * TIMING...TODAY'S MORNING. * WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH GUSTS UP TO 45 MPH IN SOME VALLEYS AND SUMMITS * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ035-162100- /O.CON.KLKN.WI.Y.0036.000000T0000Z-161216T2100Z/ WHITE PINE COUNTY- 913 AM PST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON ABOVE 1500 FEET... * TIMING...TODAY THROUGH TONIGHT. STRONGEST VALLEY WINDS ARE EXPECTED BY THE MORNING. * WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH GUSTS UP TO 45 MPH IN SOME VALLEYS AND SUMMITS * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. DRIFTING OR BLOWING SNOW POSSIBLE ON SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ040-041-170600- /O.CON.KLKN.WI.Y.0036.000000T0000Z-161217T0600Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 913 AM PST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 1500 FEET... * TIMING...TODAY THROUGH THIS EVENING. STRONGEST VALLEY WINDS AREEXPECTED BY THE AFTERNOON. * WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH GUSTS UP TO 45 MPH IN SOME VALLEYS AND SUMMITS * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
075 WWUS75 KLKN 161804 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1004 AM PST FRI DEC 16 2016 ...STRONG AND GUSTY WINDS IMPACT CENTRAL AND EASTERN NV TODAY... NVZ037-170000- /O.EXT.KLKN.WI.Y.0036.000000T0000Z-161217T0000Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 1004 AM PST FRI DEC 16 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * TIMING...THROUGH THE AFTERNOON. * WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH GUSTS UP TO 45 MPH IN SOME VALLEYS AND SUMMITS * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-170000- /O.CON.KLKN.WI.Y.0036.000000T0000Z-161217T0000Z/ SOUTHEASTERN ELKO COUNTY- 1004 AM PST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * TIMING...THROUGH THIS AFTERNOON. * WINDS...GUSTS UP TO 55 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ035-039-162100- /O.CON.KLKN.WI.Y.0036.000000T0000Z-161216T2100Z/ WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY- 1004 AM PST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * TIMING...THROUGH EARLY THIS AFTERNOON. * WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH GUSTS UP TO 55 MPH IN SOME VALLEYS AND HIGHWAY SUMMITS. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. DRIFTING OR BLOWING SNOW POSSIBLE ON SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ040-041-170600- /O.CON.KLKN.WI.Y.0036.000000T0000Z-161217T0600Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 1004 AM PST FRI DEC 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...TODAY THROUGH THIS EVENING. STRONGEST VALLEY WINDS ARE EXPECTED TO BEGIN IN THE AFTERNOON. * WINDS...GUSTS UP TO 60 MPH ALONG MOUNTAIN RIDGE LINES WITH GUSTS UP TO 55 MPH IN SOME VALLEYS AND HIGHWAY SUMMITS * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE CROSS-WINDS OR ERRATIC GUSTS, ESPECIALLY NEAR SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
980 WWUS75 KLKN 162057 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1257 PM PST FRI DEC 16 2016 NVZ033-037-162200- /O.CAN.KLKN.WI.Y.0036.000000T0000Z-161217T0000Z/ SOUTHEASTERN ELKO COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 1257 PM PST FRI DEC 16 2016 ...WIND ADVISORY IS CANCELLED... WIND GUSTS HAVE SUBSIDED THIS AFTERNOON AND THE ADVISORY IS NO LONGER NEEDED. $$ NVZ035-039-162200- /O.CAN.KLKN.WI.Y.0036.000000T0000Z-161216T2100Z/ WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY- 1257 PM PST FRI DEC 16 2016 ...WIND ADVISORY IS CANCELLED... WIND GUSTS HAVE SUBSIDED THIS AFTERNOON AND THE ADVISORY IS NO LONGER NEEDED. $$ NVZ040-041-162200- /O.CAN.KLKN.WI.Y.0036.000000T0000Z-161217T0600Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 1257 PM PST FRI DEC 16 2016 ...WIND ADVISORY IS CANCELLED... WIND GUSTS HAVE SUBSIDED THIS AFTERNOON AND THE ADVISORY IS NO LONGER NEEDED. $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 15, 2:04 AM PST, 12 hours 24 minutes earlier.
Area forecast discussion, Dec 15, 2:04 AM PST, 12 hours 24 minutes before
Area Forecast Discussion National Weather Service Elko NV 204 AM PST Thu Dec 15 2016 .SYNOPSIS...A storm system will spread valley rain and mountain snow across the silver state today and Friday. The rain will change to snow in the valleys on Friday as cold air filters into the Great Basin. Dry and cold conditions should be present across the state by the weekend. && .SHORT TERM...Today through Saturday. A storm system will pass over the silver state today and Friday bringing rain showers and snow. Ahead of the system some patchy fog may still form in the valleys this morning. The valleys will see rain initially with this system that should transition to snow on Friday as colder air filter across the state. The transition will start in the northwest portions of the state Friday morning and will work its way southeast across the state by Friday afternoon. The mountains will see only snowfall with the passage of the system. Low amounts of snow accumulation of less than an half of inch are expected in the valleys as little moisture will be present once the rain transitions to snow. Snow accumulations will be far higher in the mountains with over a foot of snow possible. The chance for freezing rain will be low with this system as the ground will take a little time to cool with the arrival of the colder air...however melted snow and remaining rain will freeze presenting a road hazard. Winds picking up ahead of incoming system will bring breezy to windy conditions across central NV Thursday through Friday morning. The windiest time period will be later Thursday night through Friday morning with south winds in the 20 to 25 mph range with gusts around 35 mph in the valleys. The mountains will see stronger winds in 30 to 40 mph range and gusts up to 50 mph. Behind this storm system cold Canadian air will plunge into the area Friday night and Saturday for much colder temps. Low temps Friday night mostly in the single digits to the lower teens with a few of the coldest spots in northern Elko county dropping below zero. Highs on Saturday will only be in the teens across northern Elko county and the 20s across the rest of eastern NV. The only area that will manage to get above freezing will be the southern portion of northern Nye county. Saturday will see the departure of the storm system as it translate eastward out of the region. This will leave the silver state with dry quiet conditions, mostly sunny skies, and light winds that should last the weekend. .LONG TERM...Saturday night through Wednesday. A cold post-frontal northerly flow will commence at the onset of the long term period. A very cold period will follow. The models are in pretty good agreement with the general pattern however there is some discrepancy with moisture by the middle of next week, although no significant precipitation is expected. Saturday night through Monday. The models are not very consistent run-to-run however model consensus now looks like this will be a dry period. A northerly flow will ensure temperatures will be anomalously cold, while the trough will be open towards the Hudson Bay in Canada, historically our coldest pattern. Low temperatures will range from the single digits above zero to the single digits below zero. High temperatures will generally be in the teens and 20s. Monday night through Wednesday. The pattern is expected to shift back to a fast northwest flow, breaking up the extreme cold. Although no significant precipitation events are foreseen at this time, periodic unsettled periods vary betwixt models. Low temperatures will generally be in the teens. High temperatures will generally rise into the 30s. && .AVIATION...Fog developed early Wednesday evening at KEKO and is fluctuating in density this morning. Fog is also expected to form in the vicinity of KWMC. Thus fog will be mentioned in the TAF package for both KWMC and KEKO. An approaching low pressure system will bring rain showers across much of northern and central Nevada by tonight. However VFR conditions are expected to hold at KELY and KTPH through Friday morning. Rain is expected to change over to snow Friday morning at KEKO and KWMC followed by deteriorating conditions at KELY and KTPH Friday afternoon. && .HYDROLOGY... Localized stream flooding from rain and snow melt in Humboldt County. The main concern late today into Friday will be for streams and creeks along and near snow covered mountains, such as Cottonwood Creek and Martin Creek coming off the Santa Rosa Mountains north of Winnemucca. Recent Snowfall in combination with afternoon high temperatures in the low 50s today will accelerate snow melt. In addition to the snow melt, another round of moderate to heavy rain will add more water to nearly saturated soils. This combination of melting snow and additional rain is expected to result in elevated stream flows, and likely some ponding of water or localized flooding late today into Friday. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 99/92/92
Hazardous weather outlook, Dec 15, 1:57 PM PST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 157 PM PST THU DEC 15 2016 NVZ030-031-033>041-162200- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 157 PM PST THU DEC 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FRONTAL SYSTEM ENTERS THE WESTERN AREAS. RAINFALL WILL SPREAD ACROSS NORTHERN NEVADA WITH SNOWFALL ABOVE 7500FT. SIGNIFICANT RAINFALL IS EXPECTED IN HUMBOLDT AND NORTHWESTERN ELK COUNTIES, WHICH COULD RESULT IN MANY RURAL ROADS BECOMING IMPASSABLE DUE TO STANDING WATER OR MUD. WINDS WILL ALSO INCREASE ACROSS CENTRAL NV AND MTN RIDGE LINES AHEAD OF THE SYSTEM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. COLD FRONT SAGS SOUTH THROUGH FRIDAY, RESULTING IN VALLEY RAIN AND MTN SNOW. SNOW CHANGES TO RAIN IN NORTHERN NV BEFORE QUICKLY ENDING, AND THUS LIMITING SNOW ACCUMULATIONS TO A INCH OR LESS (SUMMITS MAY SEE A COUPLE OF INCHES). WINDS REMAINS STRONG AND GUSTY ACROSS CENTRAL NV AND MTN RIDGE LINES BEFORE DECREASING BY FRIDAY EVENING. MODIFIED ARCTIC AIR MASS SETTLES IN OVER THE AREA, RESULTING IN WELL BELOW AVERAGE HIGHS AND LOWS TEMPERATURES .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.